Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 154, NWS State College, PA

June 10, 20115 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 10, 2011, 5:33 PM EDT for 5 counties in Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 5:33 PM EDT (21:33 UTC)
Expired
Jun 10, 2011, 6:30 PM EDT
In force
57 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Juniata County, PA, Mifflin County, PA, Perry County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 56 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WUUS51 KCTP 102133
SVRCTP
PAC067-087-099-109-119-102230-
/O.NEW.KCTP.SV.W.0154.110610T2133Z-110610T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
533 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  EASTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 630 PM EDT

* AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  POTTERS MILLS TO BURNHAM TO BLACKLOG...MOVING EAST AT 25 MPH. THESE
  STORMS ARE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SEVEN MOUNTAINS AND ALFARATA AROUND 540 PM EDT...
  REEDS GAP STATE PARK AND BELLTOWN AROUND 550 PM EDT...
  WALNUT AND SPRUCE HILL AROUND 555 PM EDT...
  MCCLURE AROUND 600 PM EDT...
  MCALISTERVILLE AROUND 610 PM EDT...
  SNYDER-MIDDLESWART AND BEAVER SPRINGS AROUND 615 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522...STATE ROAD 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4044 7773 4065 7766 4070 7770 4075 7765
      4086 7735 4091 7714 4077 7689 4048 7704
TIME...MOT...LOC 2133Z 259DEG 22KT 4076 7770 4067 7754
          4047 7765

$$

FORECASTER: GRUMM/LAMBERT
1 follow-up statement
560 
WWUS51 KCTP 102204
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
604 PM EDT FRI JUN 10 2011

PAC087-119-102214-
/O.CAN.KCTP.SV.W.0154.000000T0000Z-110610T2230Z/
MIFFLIN PA-UNION PA-
604 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN UNION AND EASTERN
MIFFLIN COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4055 7742 4063 7744 4064 7743 4071 7715
      4074 7690 4048 7705 4046 7743
TIME...MOT...LOC 2204Z 259DEG 22KT 4065 7739 4061 7731
          4054 7729 4047 7729

$$

PAC067-099-109-102230-
/O.CON.KCTP.SV.W.0154.000000T0000Z-110610T2230Z/
JUNIATA PA-PERRY PA-SNYDER PA-
604 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTH CENTRAL SNYDER...NORTHEASTERN PERRY AND NORTHEASTERN
JUNIATA COUNTIES...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MIFFLINTOWN TO PORT ROYAL TO ICKESBURG...MOVING EAST
AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
THOMPSONTOWN AND MCALISTERVILLE AROUND 610 PM EDT...
MILLERSTOWN AROUND 620 PM EDT...
NEWPORT AROUND 625 PM EDT...
RICHFIELD AND LIVERPOOL AROUND 630 PM EDT...

THIS WILL IMPACT ROUTE 322/22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4055 7742 4063 7744 4064 7743 4071 7715
      4074 7690 4048 7705 4046 7743
TIME...MOT...LOC 2204Z 259DEG 22KT 4065 7739 4061 7731
          4054 7729 4047 7729

$$

FORECASTER: LAMBERT/GARTNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:47 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 10, 3:47 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
347 PM EDT FRI JUN 10 2011

.SYNOPSIS...
A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED ACROSS SOUTHWEST
PENNSYLVANIA THIS AFTERNOON WILL LIFT SLOWLY NORTHWARD AS A WARM
FRONT TONIGHT INTO EARLY SATURDAY. SCATTERED STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AS LOW PRESSURE AND
ITS TRAILING COLD FRONT PUSH EASTWARD ACROSS THE EASTERN GREAT LAKES
AND UPPER OHIO VALLY. THE FRONT WILL SLIDE ACROSS CENTRAL
PENNSYLVANIA EARLY SUNDAY FOLLOWED BY COOLER AND DRIER AIR INTO
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
MCS THAT HAS BEEN TREKKING EAST FROM THE LOWER LAKES AND OHIO
VALLEY IS NOW REACHING WESTERN PA. RUC SHOWS SOME MODEST
INSTABILITY IN PLACE OVER MAINLY SRN PA WHICH WOULD SUGGEST THE
BEST THREAT FOR STORMS SHUD STAY SOUTH OF ABOUT I-80. WEAK
NORTHERLY FLOW AND LOWER DEWPOINTS FROM THE LOCAL AREA NORTHWARD
SHUD LIMIT CONVECTIVE POTENTIAL NORTH OF THE INTERSTATE.

STRONGEST ACTIVITY WILL LIKELY WANE WITH THE LOSS OF HEATING
OVERNIGHT ABOUT...BUT WITH CONTINUED WARM ADVECTION CANNOT RULE OUT
THE CHANCE OF MORE SHOWERS OR STRAY STORMS OVERNIGHT.

OVERNIGHT LOWS IN THE UPPER 50S TO MID 60S...AND SMALL DEWPOINT
SPREADS POINT TO IT BEING A BIT MUGGY FOR SLEEPING OVERNIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
LI PROGS IMPLY THE WEAK WARM FRONT WILL PASS THROUGH TOMORROW
BRINGING WARM AND INCREASINGLY HUMID AIR INTO THE REGION.
ENSEMBLES SHOW PWATS RISING TO BETWEEN 1 AND 3 STD DEV ABOVE
NORMAL.

SHORT RANGE MODELS SHOW THE COLD FRONT AND MID LEVEL SHORTWAVE
APPROACHING IN THE AFTERNOON. SREF SHOWS A HIGH LIKELIHOOD OF CAPES
EXCEEDING 1000J AND OPERATIONAL MODELS ALSO SHOW THIS. THE
APPROACH OF A DECENT MID LEVEL JET MAX WILL HELP SUPPORT DEEP
LAYER SHEAR ON THE ORDER OF 30-40KT OVER MOST OF THE AREA. IF WE
CAN MANAGE ANY KIND OF RESPECTABLE SUNSHINE SOME OF THE
CONVECTION WILL HAVE THE POTENTIAL TO BECOME LOCALLY SEVERE WITH
EVEN A FEW SUPERCELLS NOT BEING OUT OF THE QUESTION.

OVERALL IT LOOKS LIKE AN UNSETTLED RATHER WARM AND HUMID DAY FOR
THE REGION.

THE COLD FRONT IS TIMED THROUGH THE REGION SATURDAY NIGHT...AROUND
MIDNIGHT LOOKS TO BE THE CONSENSUS. COOLER AND DRIER AIR SHOULD
BE STARTING TO MOVE INTO THE STATE BY LATE SAT NIGHT OR EARLY
SUNDAY MORNING. NOTHING REAL CHILLY...JUST A REFRESHING CHANGE TO
THE AIRMASS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
PRECIP CHANCES AND DEWPOINTS WILL DECREASE FROM WEST TO EAST IN
THE WAKE OF THE CFROPA EARLY SUNDAY...WITH A MUCH COOLER/DRIER
AND LESS HUMID AIRMASS /PWS BELOW NORMAL/ DIRECTED INTO THE REGION
BEHIND A GUSTY NLY WND. A PROGRESSIVE CLOSED LOW WILL MOVE ACRS
SRN ONTARIO/QUEBEC INTO NRN NEW ENGLAND BY MONDAY. DESPITE HIGH
PRES IN CONTROL AT THE SFC...LOW AMPLITUDE S/WVS ROTATING AROUND
THE NRN NEW ENGLAND CLOSED LOW MAY PRODUCE A FEW SHOWERS OR ISOLD
TSTMS MAINLY OVR THE NRN CNTYS MON-TUE AS A POCKET OF COLDER AIR
ALOFT /AND ASSOCIATED STEEP MID-LVL LAPSE RATES/ SHIFTS SWD FROM
NEW YORK STATE.

THERE IS UNCERTAINTY WITH THIS SYS AS IT NEARS THE SRN NEW ENG/NRN
MID ATLC COAST INTO TUE WITH SOME OF THE MDL DATA DIGGING THE
TROUGH FARTHER S OFFSHORE CAPE COD OR LONG ISLAND. 10/00Z CANADIAN
AND ECMWF WERE BOTH VERY BULLISH ON THIS SCENARIO. THE NEW 12Z GFS
IS ACTUALLY DEEPER WITH THE H5 LOW THAN THE 00Z CAN/EC BUT IS
FARTHER NORTH WITH THE CENTER OF CIRCULATION NEAR NOVA SCOTIA BY
TUE NGT. MEANWHILE THE 12Z GEM IS GENERALLY MORE PROGRESSIVE THAN
ITS PREVIOUS RUN...BUT THE 12Z ECMWF HAS TRENDED SLOWER INTO MID-
WEEK. OVERALL EARLY NEXT WEEK LOOKS COOL AND MAINLY DRY WITH
TEMPERATURES NEAR TO SLIGHTLY BELOW SEASONAL NORMALS. LATER SHIFTS
WILL NEED TO MONITOR THE EVOLUTION OF THE CLOSED LOW OVR THE
NORTHEAST STATES AND POTENTIAL WX IMPACTS FOR CNTRL PA. THE MAIN
AFFECT WOULD BE TO KEEP NW FLOW ALOFT AND SLOW MID-WEEK WARMING
TREND. FINAL HPC SURFACE GRAPHICS SLOWED DOWN THE LOW OFF THE NEW
ENG COAST LEANING TOWARDS CONSENSUS OF THE AVAILABLE GUIDANCE.

EXPECT TEMPERATURES TO REBOUND INTO THE MIDDLE TO LATER PART OF
NEXT WEEK AS THE LOW-LEVEL FLOW VEERS TO THE SOUTH AND CLOSED LOW
EXITS OFF THE COAST. GFS/ECMWF ARE OUT OF PHASE BY THIS TIME.
THE NEXT CHC OF RAIN SHOULD HOLD OFF UNTL THUR-FRI AS THE SFC
HIGH AND UPPER RIDGE WEAKEN AND SLIDE OFF THE MID ATLC COAST
ALLOWING A FNTL SYS TO APPROACH THE REGION FROM THE MIDWEST.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
ALL AREAS VFR THIS AFTERNOON AFTER THE EARLY MORNING LOW CLOUDS
AND HAZE. A LINE OF STORMS IS MOVING OUT OF SW PA AND WILL BE
ENTERING THE LAURELS BETWEEN ABOUT 1930Z AND 2100Z. BEST CHANCES
TO SEE A GUSTY THUNDERSTORM WITH BRIEFLY REDUCED CONDITIONS WILL
BE AT JST/AOO.

CONVECTION WILL TAPER OFF WITH THE LOSS OF HEATING AFTER
SUNDOWN...BUT STRAY SHOWERS AND THUNDERSTORMS WILL REMAIN A
POSSIBILITY WITH THE APPROACH OF A WARM FRONT FROM THE OHIO
VALLEY. EXPECT MOST TERMINALS TO SEE VIZ COME DOWN TO BETWEEN 2
AND 4 MILES IN HAZE BY AROUND MIDNIGHT. THESE MVFR/IFR CONDITIONS
WILL LAST INTO SAT MORNING BEFORE LIFTING SLOWLY TO VFR BY MID TO
LATE MORNING. WE WILL STAY VULNERABLE TO SHOWERS AND THUNDERSTORMS
SO REDUCED CONDITIONS AT TIMES CANNOT BE RULED OUT EVEN AFTER THE
DIURNAL HAZE BURNS OFF IN THE MORNING.

SOME OF THE THUNDERSTORMS SATURDAY COULD CAUSE STRONG WIND GUSTS.

OUTLOOK...

SUN...VFR.

MON-WED MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/STEINBUGL
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...STEINBUGL
AVIATION...LA CORTE
Hazardous weather outlook, Jun 10, 2:22 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
222 PM EDT FRI JUN 10 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-111830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
222 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 4:02 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT FRI JUN 10 2011

PAZ034>036-102100-
BEDFORD PA-FRANKLIN PA-FULTON PA-
402 PM EDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEDFORD...SOUTHERN
FULTON AND SOUTHWESTERN FRANKLIN COUNTIES THROUGH 5 PM EDT...

AT 400 PM EDT...A STRONG THUNDERSTORM WAS NEAR LOCUST GROVE...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR COVE MILLS AROUND 410 PM...NEEDMORE
AROUND 420 PM...BIG COVE TANNERY AROUND 430 PM...MCCONNELLSBURG
AROUND 440 PM...MERCERSBURG AROUND 450 PM AND FORT LOUDON AROUND 500
PM.

THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 152 AND 170.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 4000 7783 3973 7777 3973 7839 3982 7837
      3994 7831

FORECASTER: LAMBERT
Local storm report, Jun 10, 4:10 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     CARROLLTOWN             40.60N  78.71W
06/10/2011                   CAMBRIA            PA   911 CALL CENTER

            TREES DOWN IN WEST CARROLL TWP

&&

EVENT NUMBER CTP1100258

STEINBUGL
Special weather statement, Jun 10, 5:02 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT FRI JUN 10 2011

PAZ026>028-036-056-063-102215-
CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
PERRY PA-
502 PM EDT FRI JUN 10 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FRANKLIN...NORTHWESTERN CUMBERLAND...SOUTHEASTERN HUNTINGDON...
SOUTHWESTERN MIFFLIN...WESTERN JUNIATA AND WESTERN PERRY COUNTIES...

AT 500 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ALLENSVILLE TO MAPLETON TO THREE SPRINGS...MOVING EAST AT 25 MPH.

WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR ALLENSVILLE...NEWTON HAMILTON...
SHIRLEYSBURG...AND SHADE GAP AROUND 510 PM...MCVEYTOWN AROUND 520
PM...STRODES MILLS...PERULACK...BLACKLOG...AND DOYLESBURG AROUND 530
PM AND BIG SPRING STATE PARK AROUND 540 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 191 AND 218...I-81 BETWEEN
MILE MARKERS 38 AND 39.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 322/22...ROUTE 522.

LAT...LON 4011 7799 4012 7800 4038 7801 4051 7792
      4054 7782 4065 7722 4014 7731 4011 7797

FORECASTER: LAMBERT/GRUMM
Special weather statement, Jun 10, 5:04 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 PM EDT FRI JUN 10 2011

PAZ036-064-102200-
ADAMS PA-FRANKLIN PA-
504 PM EDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN AND
SOUTHWESTERN ADAMS COUNTIES THROUGH 6 PM EDT...

AT 500 PM EDT...A STRONG THUNDERSTORM WAS NEAR MERCERSBURG...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. THIS STORM WILL BE NEAR GREENCASTLE AROUND 530
PM...MARION AROUND 545 PM AND WAYNESBORO AROUND 600 PM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 14.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.

LAT...LON 3974 7800 3990 7796 3992 7789 3990 7737
      3972 7740 3972 7785

FORECASTER: LAMBERT/GRUMM
Special weather statement, Jun 10, 5:20 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
520 PM EDT FRI JUN 10 2011

PAZ026-036-063-064-102215-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-
520 PM EDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN...NORTHWESTERN
ADAMS...SOUTHEASTERN HUNTINGDON AND SOUTHWESTERN CUMBERLAND
COUNTIES...

AT 518 PM EDT...A STRONG THUNDERSTORM WAS NEAR FANNETTSBURG...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR WILLOW HILL AROUND 530 PM...ROXBURY
AROUND 540 PM...UPPER STRASBURG AROUND 550 PM...ORRSTOWN AROUND 600
PM...SHIPPENSBURG AROUND 610 PM AND WALNUT BOTTOM AROUND 620 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 185 AND 201...I-81 BETWEEN
MILE MARKERS 17 AND 35.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.

LAT...LON 4005 7788 4006 7786 4007 7787 4008 7789
      4020 7782 4009 7725 3981 7739

FORECASTER: GRUMM/LAMBER
Special weather statement, Jun 10, 5:24 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
524 PM EDT FRI JUN 10 2011

PAZ019-026>028-049-050-052-056-057-102230-
DAUPHIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-NORTHUMBERLAND PA-
PERRY PA-SNYDER PA-SOUTHERN CENTRE PA-UNION PA-
524 PM EDT FRI JUN 10 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MIFFLIN...NORTHEASTERN
HUNTINGDON...NORTHEASTERN PERRY...NORTHERN DAUPHIN...NORTHERN
JUNIATA...SNYDER...SOUTHEASTERN CENTRE...SOUTHERN UNION AND
SOUTHWESTERN NORTHUMBERLAND COUNTIES THROUGH 630 PM EDT...

AT 518 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BOALSBURG TO LEWISTOWN TO MCVEYTOWN...MOVING EAST AT 40 MPH.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR CENTRE HALL...POTTERS MILLS...YEAGERTOWN...AND SEVEN
MOUNTAINS AROUND 530 PM...POE VALLEY STATE PARK...REEDS GAP STATE
PARK...BELLTOWN...AND PORT ROYAL AROUND 540 PM...MILLHEIM AND MCCLURE
AROUND 550 PM.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 69 AND 75.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 15...ROUTE 22/522...ROUTE 209...ROUTE 220...ROUTE
322...ROUTE 322/22...ROUTE 522...STATE ROAD 26...STATE ROAD 45.

LAT...LON 4048 7769 4060 7770 4082 7795 4100 7693
      4072 7667 4067 7667 4066 7670 4064 7667
      4053 7667

FORECASTER: LAMBERT/GRUMM

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:05 PM EDTSpecial Weather StatementCTPCambria, Clearfield55 min
Jun 10, 3:09 PM EDTSpecial Weather StatementCTPSomerset36 min
Jun 10, 3:35 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Clearfield55 min
Jun 10, 4:02 PM EDTSpecial Weather StatementCTPFulton58 min
Jun 10, 4:23 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon, Mifflin82 min
Jun 10, 5:02 PM EDTSpecial Weather StatementCTPHuntingdon, Juniata, Perry73 min
Jun 10, 5:04 PM EDTSpecial Weather StatementCTPFranklin56 min
Jun 10, 5:20 PM EDTSpecial Weather StatementCTPFranklin55 min
Jun 10, 5:24 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Snyder, Union66 min
Jun 10, 6:14 PM EDTSpecial Weather StatementCTPDauphin, Perry61 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.